Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 1128  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4342    
    Printed157    
    Emailed0    
    PDF Downloaded228    
    Comments [Add]    
    Cited by others 8    

Recommend this journal


 

 CASE REPORT
Year : 2008  |  Volume : 54  |  Issue : 3  |  Page : 209-210

Massive upper GI bleeding: A rare complication of Zenker's diverticulum


Department of Surgery "A", Meir Medical Center, Kfar Sava, affiliated to the faculty of Medicine, Tel-Aviv University, Israel

Correspondence Address:
H Paran
Department of Surgery "A", Meir Medical Center, Kfar Sava, affiliated to the faculty of Medicine, Tel-Aviv University
Israel
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0022-3859.41804

Rights and Permissions

Bleeding from a Zenker's diverticulum is rare. A 71-year-old man was urgently admitted with massive hematemesis. It was known that he had a Zenker's diverticulum, but on emergency endoscopy, the source of bleeding was not detected due to large blood clots in the esophagus, hypo-pharynx and also into the tracheal-bronchial tree. Computerized tomography angiography demonstrated a blush of intravenous contrast arising from the diverticulum. The patient was operated upon urgently; the diverticle had a deep ulceration which was the source of the bleeding. The cause of the ulceration is unknown but it is possible that it was caused by the direct effect of an aspirin pill within the diverticle. A similar case with the same conclusion has been published in the past and since the use of aspirin has become common, especially in the elder population, we present this case report to highlight this possible life-threatening complication of Zenker's diverticulum in patients receiving aspirin.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
© 2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow